MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where it was reported that a higher amount of bubbles were noticed being introduced into the la when advancing the steerable/implant catheters into the la.A new guide sheath was used and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.The complaint for inadequate aspiration, air remaining in device during insertion was confirmed with objective evidence via visualization of air in returned imaging.Follow-up communications with the clinical specialist noted continuous air drawn into the syringe while aspirating the gs during device preparation, as well as a large amount of air aspirated during procedure.However, as the product was not returned for evaluation, this is unable to be confirmed.The complaint was confirmed; however no manufacturing non-conformities could be confirmed.Potential root causes may include leak or other associated defect with the device, omission of a flushing/de-airing step or errors in performing steps, improper stopcock/syringe technique, or air from an alternative non-pascal device, fluid line, or procedural step.However, a definite root cause is unable to be determined.Furthermore, the device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances were identified.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21000945
Report Number2015691-2024-09945
Device Sequence Number9850451
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)250626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model Number20000GSA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale